MAUDE Adverse Event Report: CATALYST ORTHOSCIENCE ARCHER R1 REVERSE SHOULDER SYSTEM; SHOULDER PROSTHESIS

CATALYST ORTHOSCIENCE ARCHER R1 REVERSE SHOULDER SYSTEM; SHOULDER PROSTHESIS
Model Number 1230-7513-002
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned implants were visually inspected and found the center hole threads of the augmented baseplate deformed and stripped.However, the locking cap did not have stripped threads or any deformation, as seen in the baseplate.The peripheral holes of the baseplate also had some cross threading, as intended per design.The screws were visually inspected and three were found to be in normal condition.Two screws displayed visual signs of stripping at the head, normally caused by overtightening of the small driver.The implants were disassembled for further evaluation/investigation.The implants did not show any sign of failure and the threads were not stripped or deformed.The implants were visually and functionally within specification/good condition and deemed as acceptable product.The locations of failure are the central threads of the augmented baseplate and the taper connection between the glenosphere and baseplate.This is not likely to have been caused by a defective implant, as the locking cap was in acceptable condition.Under normal conditions and use, the augmented baseplate would not see this type of deformation and if so, the locking cap would display a visual nonconformance.It is likely that dissociation of the baseplate would not have occurred without a significant traumatic event or loading incident.Therefore, it is believed that the glenosphere was not properly inserted onto the baseplate.
 
Event or Problem Description
Initial surgery was performed on (b)(6) 2022 using catalyst implants for the glenoid side and a lima stem on the humeral side.In (b)(6) 2023, the patient reported stability issues.Upon further examination, the glenosphere had dissociated from the baseplate.The patient did not report a traumatic event.Revision surgery was performed on (b)(6) 2023, the glenosphere implant size 36 lat and baseplate were removed and replaced with the same type/size of construct with no further issues identified.
 
Event or Problem Description
Initial surgery was performed on (b)(6) 2022 using catalyst implants for the glenoid side and a lima stem on the humeral side.In february 2023, the patient reported stability issues.Upon further examination, the glenosphere had dissociated from the baseplate.The patient did not report a traumatic event.Revision surgery was performed on (b)(6) 2023, the glenosphere implant size 36 lat and baseplate were removed and replaced with the same type/size of construct with no further issues identified.
 
Additional Manufacturer Narrative

Brand Name
ARCHER R1 REVERSE SHOULDER SYSTEM
Common Device Name
SHOULDER PROSTHESIS
Manufacturer (Section D)
CATALYST ORTHOSCIENCE
14710 tamiami trail n.
suite 102
naples FL 34110
Manufacturer Contact
dale davison
14710 tamiami trail n.
suite 102
naples, FL 34110
2393259976
MDR Report Key16567294
Report Number3012552981-2023-00018
Device Sequence Number12137003
Product Code PHX
UDI-Device Identifier00811596030698
UDI-Public(01)00811596030698(17)270104(1)2111102
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K202611
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number1230-7513-002
Device Catalogue Number1230-7513-002
Device Lot Number2111102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART #1230-7513-002, LOT #2111102; PART #1230-7513-002, LOT #2111102
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexUnknown